U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
 
Old 11-24-2009, 05:36 PM
 
88 posts, read 220,091 times
Reputation: 88

Advertisements

Do I really need 80x my daily value of anything? It this excess just washed out and useless. How safe can this be?
Quick reply to this message

 
Old 11-24-2009, 06:32 PM
 
Location: Santa Cruz, CA
2,903 posts, read 11,164,720 times
Reputation: 1804
Quote:
Originally Posted by Str8Arrow View Post
Do I really need 80x my daily value of anything? It this excess just washed out and useless. How safe can this be?
What supplement are you speaking of?
Quick reply to this message
 
Old 11-24-2009, 06:41 PM
 
7,079 posts, read 33,733,092 times
Reputation: 4005
Only the fat soluble vitamins (A, D, E and K) are stored. In fact, you can suffer from TOO MUCH of those fat soluble vitamins. But all the other vitamins, which are water soluble, aren't stored and excess intake goes out with the urine and feces (mostly the urine).
Quick reply to this message
 
Old 11-24-2009, 06:47 PM
 
4,625 posts, read 10,500,588 times
Reputation: 10314
Yep, as ViralMD has pointed out, not likely any harm (from the water soluble vitamins at least) but you CAN HAVE the most expensive urine on your block...
Quick reply to this message
 
Old 11-24-2009, 07:08 PM
 
88 posts, read 220,091 times
Reputation: 88
I started taking a multi vit. with a lot of other junk in it. You know the ones, Ginko, niacine, whatever...

Most of what is in it is well over the 100% daily value.

I do feel noticably sharp and this is apparent at work where I have to be on top of it and perfect all of the time. No real faking that.

I may be in a better mood. I feel better but soon after taking this multi vit. I get a slight headache. Kind of cancels eachother out.
Quick reply to this message
 
Old 11-27-2009, 01:05 PM
 
13,140 posts, read 35,978,090 times
Reputation: 12074
Quote:
Originally Posted by bluedevilz View Post
not likely any harm (from the water soluble vitamins at least) but you CAN HAVE the most expensive urine on your block...
Yeap i agree as the B's are water soluble as the urine will be bright yellowish/green .
Quick reply to this message
 
Old 11-28-2009, 07:02 PM
 
Location: Washington D.C.
345 posts, read 1,349,939 times
Reputation: 259
an overdose of B6 (pyroxidene) can cause irreversabal peripheral neuropathy

Vitamin B6: Safety - MayoClinic.com


an overdose of B3 (niacin) can cause dizziness, nausea, severe liver damage

Niacin overdose: What are the symptoms? - MayoClinic.com
Quick reply to this message
 
Old 11-28-2009, 08:27 PM
 
10,179 posts, read 10,541,144 times
Reputation: 3017
Quote:
Originally Posted by Viralmd View Post
Only the fat soluble vitamins (A, D, E and K) are stored. In fact, you can suffer from TOO MUCH of those fat soluble vitamins. But all the other vitamins, which are water soluble, aren't stored and excess intake goes out with the urine and feces (mostly the urine).
Don't believe this for an instant!!!!! I once overdosed on b6 and I had an experience like I was living in the twilight zone for a week while it was clearing out of my system. I could barely function and felt like I was going to die. Good thing I was young so my body could handle the stress. If it happened now I'm sure my heart would quit on me.

Quote:
Q: What are the symptoms and consequences of megadoses?

A: Unfortunately, high doses of this vitamin, if taken for too long, can have serious consequences. Mod cut: copyright violation.


http://www.nutritionatc.hawaii.edu/HO/2007/378.htm

Last edited by Viralmd; 11-29-2009 at 05:46 AM..
Quick reply to this message
 
Old 11-29-2009, 04:14 PM
 
8,415 posts, read 34,331,463 times
Reputation: 6197
You can od on any vitamin. You can od on plain old water...But if you get a headache after taking something, maybe you just should not take it. Certain vitamins can raise your blood pressure too so maybe its time for a check up? Taking mega vitamins are best broken up because the body can only absorb a certain amount at a time for use.
Quick reply to this message
 
Old 11-29-2009, 05:09 PM
 
Location: Washington D.C.
345 posts, read 1,349,939 times
Reputation: 259
Quote:
Originally Posted by pitt_transplant View Post
You can od on any vitamin. You can od on plain old water...But if you get a headache after taking something, maybe you just should not take it. Certain vitamins can raise your blood pressure too so maybe its time for a check up? Taking mega vitamins are best broken up because the body can only absorb a certain amount at a time for use.

I always thought water was water soluble ! !
Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top